What Are the Effects of Dexedrine Abuse?
Using any type of stimulant drug such as Dexedrine causes adverse side effects and abusing them will amplify these effects. Some of the risks of Dexedrine abuse include stroke, heart attack, or even heart failure. The user will experience a dangerously high heart rate and even high blood pressure. There is also a risk of having seizures, especially if there is a history of seizures. The prolonged abuse and the use of large amounts will result in delirium, psychosis, and extreme aggression and paranoia. It is also possible to overdose on Dexedrine, and if this happens, medical intervention is required immediately. The Treatment for Stimulant Use Disorders talks about the intoxication phases. A single dose results in euphoria and increased energy. A higher level of euphoria is achieved by injecting the drug or smoking it. The rush that is experienced with these two methods of use drastically reinforces the user's need to take the drug. Eventually the dose frequency escalates, and tolerance develops to the euphoric effects. The user will then increase the dose they are taking in an effort to recapture the first time they used the drug.
This is often the time when a user starts to experiment with different ways to take the drug. The frequency of consumption is also prolonged because the larger doses produce more lasting effects. Eventually, this turns into the maintenance phase of the addiction. It results in high dose and frequent use, which leads to more compulsive binging of the drug. For example, binges of Dexedrine will typically last 12 to 18 hours or potentially two to three days, which could also involve multiple stimulants. Dexedrine abuse results in countless short-term and long-term effects. The user will experience digestive discomfort, irregular heartbeat, agitation, loss of appetite, and irritability. The increased alertness and activity within the brain begin to create further health problems. The abuse of stimulant drugs such as Dexedrine results in heart arrhythmia and heart failure. It is possible to develop psychosis because of the toxicity levels within the body. The user will experience breathing problems, malnutrition, convulsions, and possible coma or death.